MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from patient's operative eye as other disorders were found during the post-operative examination.A same lens model with different diopter (17.5d) was used as the replacement iol.No further information was provided.
 
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.Date of event: unknown, not provided.The best estimate date is between aug 18, 2021 and dec 9, 2021.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information : additional information received revealed that the disorders found in the post operative examination was that the patient was unsatisfied with the blurry vision.This made her daily tasks difficult to perform.The original pre-operative visual acuity was 20/80 with correction.Post-implanting with the suspect lens in the left eye, the visual acuity was found to be 20/80 which improved to 20/25 uncorrected after the replacement lens was placed.The patient is now satisfied.Patient weight is 150 lbs.Additional information received from the surgery center revealed that the disorder found in the post operative examination was that the patient was having blurred vision and thus unsatisfied.Fields below updated: section a4: patient weight: 150 pounds.Section h6: health effect - clinical code: 2137 - blurred vision.Corrected data: upon reviewing the complaint folder, it has been determined that even though patient had difficulty in performing the daily tasks due to the blurry vision, the original lens of 20.5d was replaced with a 17.5d lens of same model, with patient satisfied with the vision post- explant.Hence, there is a significant change of 3d between the power of original suspect and the replacement lenses which indicates the possibility of some calculation error during the initial procedure that would have led to the event of blurry vision and the event could not be attributed to some product quality issue of the original lens and hence, the event is no longer considered a reportable event.Therefore, no further information will be submitted under medwatch 3012236936-2022-00077.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13196645
Report Number3012236936-2022-00077
Device Sequence Number12227645
Product Code HQL
UDI-Device Identifier05050474657809
UDI-Public(01)05050474657809(17)250817
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model NumberZCU150
Device Catalogue NumberZCU150U205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG